Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes swelling in calf?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I am 55yo and female. I sometimes get swelling in my calves. It comes on quite suddenly and I can feel the skin tightening then I check and they feel hard. I don't know why this happens only that it seems to be when I have had little sleep.
Posted Wed, 12 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 34 minutes later
Brief Answer: Following measure will help- Detailed Answer: Hello, Thanks for your query. After going through the description, I understand your concern regarding your symptoms.Your description suggests that you are getting spasm and stiffness in the calf muscles. These are often caused by overuse, dehydration, or nutritional deficiencies. Following measure will help- *Drink fluid-An electrolyte imbalance can be the cause of muscle spasms, so rehydrating with an electrolyte drink can help restore balance. *Stretch the affected muscle with a mild, static stretch. * Warm compresses will be helpful for the muscle to relax. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor